Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

August 4, 2012Miami County, Montgomery County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 4, 2012, 5:45 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 5:45 PM EDT (21:45 UTC)
Expired
Aug 4, 2012, 6:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH

Counties Miami County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS81 KILN 042145
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT SAT AUG 4 2012

OHZ042-043-051-060-061-042230-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
545 PM EDT SAT AUG 4 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN 
SHELBY...NORTHEASTERN PREBLE...MONTGOMERY...MIAMI AND EASTERN DARKE 
COUNTIES THROUGH 630 PM EDT...

AT 542 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM 
VERSAILLES TO WEST CARROLLTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST CARROLLTON...
TROTWOOD...BRADFORD...VERSAILLES...ENGLEWOOD...MORAINE...WEST
MILTON...PLEASANT HILL...COVINGTON...OAKWOOD...DAYTON AND KETTERING.

ALSO...LAURA...WEBSTER...GARLAND...DREXEL...CIRCLE HILL...HORATIO...
UNION AND NORTHVIEW ARE NEAR THE PATH OF THIS AREA OF STRONG
THUNDERSTORMS.

LAT...LON 4033 8412 4017 8402 3984 8405 3983 8410
      3968 8411 3965 8418 3968 8455 4022 8459
      4033 8436

$$

HATZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:12 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 4, 4:12 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT SAT AUG 4 2012

.SYNOPSIS...
THUNDERSTORMS WILL DEVELOP TONIGHT IN A VERY MOIST SOUTHERLY FLOW
AHEAD OF A VIGOROUS COLD FRONT. THE THUNDERSTORMS WILL CONTINUE ON
SUNDAY AS THE FRONT CROSSES THE GREAT LAKES AND OHIO VALLEY. HIGH
PRESSURE AND A COOLER AND DRIER AIRMASS WILL ARRIVE FOR MONDAY AND
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BROKEN LINE OF CONVECTION HAS DEVELOPED THIS AFTERNOON IN A MOIST
SOUTHERLY FLOW WELL AHEAD OF A COLD FRONT LOCATED IN WESTERN
ILLINOIS. SOME OF THIS ACTIVITY SHOULD CLIP OUR NW
COUNTIES...WHILE ADDITIONAL SCATTERED TO ISOLATED THUNDERSTORMS
DEVELOP INTO THIS EVENING.

WITH HEAT INDICES NEAR 100...KEPT HEAT ADVISORY IN EFFECT UNTIL 8
PM.

THE BIGGER EVENT WILL START LATER TONIGHT AS FORCING INCREASES
AHEAD OF THE APPROACHING COLD FRONT. RAISED POPS TO CATEGORICAL AS
THIS EVENT IS NEARLY CERTAIN TO OCCUR. THOUGH IT WILL BE AN
UNFAVORABLE TIME OF DAY...SOME THUNDERSTORMS COULD BECOME SEVERE
DUE TO STRONGER THAN AVERAGE WIND FIELDS AND PERSISTENT
INSTABILITY FED BY A MOIST LOW LEVEL JET.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THUNDERSTORMS WILL CONTINUE ON SUNDAY AS THE COLD FRONT TRAVELS
THROUGH. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE WITH
WET MICROBURSTS POSSIBLE IN THE HIGH MOISTURE REGIME.
THUNDERSTORMS WILL MOVE EAST SUNDAY NIGHT WITH THE FRONT.

HIGH TEMPERATURES WILL BE LIMITED TO THE 80S BY PRECIPITATION AND
CLOUD COVER.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
IN NORTHWEST FLOW PATTERN...SURFACE HIGH PRESSURE TO BUILD INTO THE
REGION IN WAKE OF COLD FRONT MONDAY...PROVIDING DRY WEATHER AND
COOLER TEMPERATURES. EXPECT TEMPERATURES TO BE NEAR SEASONABLE
VALUES DURING THE DAY.

THE HIGH PRESSURE AREA WILL REMAIN IN CONTROL OF OUR WEATHER INTO
MID WEEK...WITH TEMPERATURES MODERATING TO ABOVE NORMAL VALUES.

NUMERICAL MODELS GENERALLY SIMILAR WITH UPPER LEVEL RIDGE PERSISTING
OVER THE WEST AND ENERGY DROPPING SE FROM S CNTRL CANADA CARVING OUT
A TROF OVER THE GREAT LAKE BY LATE WEEK. WILL INTRODUCE CHC POPS FOR
SHOWERS AND THUNDERSTORMS THURSDAY AHD OF APPROACHING SFC WAVE WITH
THE BEST THREAT LOOKING TO BE ON FRIDAY WHEN FROPA IS EXPECTED TO
PASS THRU THE OHIO VALLEY.

IN CONTD NW FLOW...SFC HIGH PRESSURE TO NOSE INTO OHIO VALLEY NEXT
WEEKEND PROVIDING DRY WEATHER AND COOLER MORE SEASONABLE
TEMPERATURES.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A WEAK EMBEDDED DISTURBANCE COMBINED WITH AN INCREASINGLY MOIST
AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED CONVECTION ACRS THE
REGION FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. DUE TO
WEAK SHEAR...THUNDERSTORMS WILL BE SOMEWHAT DISORGANIZED.
HOWEVER...THEY WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL. HAVE PLACED TEMPO TSRA IN ALL THE TAFS DURING THE 20Z
AND 24Z TIME FRAME. THE MOIST AIRMASS SUPPORTS POTENTIAL CIGS
DROPPING BELOW 2000 FEET AND VSBYS DROPPING INTO THE IFR/LIFR
CATEGORIES. HOWEVER...GIVEN THE UNCERTAINTY TO PINPOINT THE
HEAVIEST CELLS AT THE TAF SITES ATTM...HAVE OPTED FOR MVFR
CONDITIONS...KNOWING THAT AMENDMENTS WILL BE ISSUED IF NECESSARY.

A STRONGER DISTURBANCE WILL DIG SE ACROSS THE GREAT LAKES LATE
TONIGHT AND MOVE ACROSS THE REMAINDER OF THE GREAT LAKES ON
SUNDAY. THIS WILL PUSH A COLD FRONT SE THROUGH THE REGION.
AGAIN...THE AIRMASS WILL BE VERY MOIST. MODELS INDICATE THAT
PERHAPS A LOW LEVEL JET MAY PRODUCE SCATTERED TO LIKELY CONVECTION
ACROSS THE TAF SITES BETWEEN 08Z AND 12Z AND HAVE ALSO PLACED A
TEMPO TSRA AT ALL SITES DURING THIS TIME FRAME. AGAIN...THE
ATMOSPHERE SUPPORTS IFR/LIFR VSBYS AND MVFR CIGS BUT BEING THAT
FAR OUT AND KNOWING SUCH CONDITIONS ARE BRIEF AND TRANSITORY...HAVE
OPTED FOR MVFR CONDITIONS IN THE TAFS ATTM.

ON SUNDAY...AFOREMENTIONED FRONT WILL PUSH SE THROUGH THE TAF
SITES. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND
AHEAD OF THE FRONT.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>044-051>053-060>062-070>072-077>079.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>098.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Aug 4, 11:02 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 AM EDT SAT AUG 4 2012

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-051515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
CLINTON-HAMILTON-CLERMONT-BROWN-
1102 AM EDT SAT AUG 4 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

FOR TONIGHT...A STRONG COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO THE AREA. SOME STORMS COULD BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED LARGE HAIL IS
POSSIBLE. THERE WILL BE AN ELEVATED RISK FOR VERY HEAVY
RAIN...WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS THE FRONT PUSHES THROUGH THE AREA...A CONTINUED THREAT FOR
DAMAGING WINDS...HAIL AND HEAVY RAIN EXISTS THROUGH SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SUNDAY.

KYZ099-100-OHZ045-046-054>056-063>065-073-074-080>082-088-051515-
MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
1102 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES IN THE UPPER 80S TO AROUND 90 AND DEWPOINTS IN THE
LOWER 70S WILL RESULT IN HEAT INDICES IN THE MID AND UPPER 90S
THIS AFTERNOON INTO EARLY THIS EVENING.

FOR TONIGHT...A STRONG COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO THE AREA. SOME STORMS COULD BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED LARGE HAIL IS
POSSIBLE. THERE WILL BE AN ELEVATED RISK FOR VERY HEAVY
RAIN...WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS THE FRONT PUSHES THROUGH THE AREA...A CONTINUED THREAT FOR
DAMAGING WINDS...HAIL AND HEAVY RAIN EXISTS THROUGH EARLY SUNDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SUNDAY.

In the hours before

Special weather statement, Aug 4, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT SAT AUG 4 2012

OHZ042-043-051-060-061-042230-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
545 PM EDT SAT AUG 4 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
SHELBY...NORTHEASTERN PREBLE...MONTGOMERY...MIAMI AND EASTERN DARKE
COUNTIES THROUGH 630 PM EDT...

AT 542 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM
VERSAILLES TO WEST CARROLLTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST CARROLLTON...
TROTWOOD...BRADFORD...VERSAILLES...ENGLEWOOD...MORAINE...WEST
MILTON...PLEASANT HILL...COVINGTON...OAKWOOD...DAYTON AND KETTERING.

ALSO...LAURA...WEBSTER...GARLAND...DREXEL...CIRCLE HILL...HORATIO...
UNION AND NORTHVIEW ARE NEAR THE PATH OF THIS AREA OF STRONG
THUNDERSTORMS.

LAT...LON 4033 8412 4017 8402 3984 8405 3983 8410
      3968 8411 3965 8418 3968 8455 4022 8459
      4033 8436

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:55 AM EDTHeat AdvisoryILNAuglaize, Brown, Butler, Champaign, Clark, Clermont and 12 more9 hr
Aug 4, 6:05 PM EDTSpecial Weather StatementILNAuglaize25 min
Aug 4, 6:25 PM EDTSpecial Weather StatementILNClark35 min
Aug 4, 6:36 PM EDTSpecial Weather StatementILNAuglaize, Logan, Shelby39 min
Aug 4, 6:44 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby46 min
Aug 4, 7:10 PM EDTSpecial Weather StatementILNClark35 min
Aug 4, 7:17 PM EDTSpecial Weather StatementILNHardin28 min
Aug 4, 7:27 PM EDTSpecial Weather StatementILNChampaign, Logan, Union33 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.